MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI AGBA PICC KIT: 2L 5.5 FR X 55 CM VPS; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI AGBA PICC KIT: 2L 5.5 FR X 55 CM VPS; CATHETER INTRAVASCULAR THERAPE
Catalog Number ASK-45552-UOI
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "we ran across a situation today where a picc had a pretty bad extravasation due to a hole in the picc." additional information received states "it sounds like the 'hole' was actually found/developed this morning while giving contrast down in ct.They could see the contrast building up in the arm so terminated procedure.Up until that event this morning, picc was functioning normally." the line was removed.The patient had swelling in their arm; however, the patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided one image for analysis.The image shows the catheter body taped to a board and a patient with a bandage securing biological material.The customer complaint of a hole in the picc could not be confirmed by the image alone.The customer also returned one, 2- lumen pressure injectable picc for analysis.Signs of use in the form of biological material were observed within the extension lines.Visual analysis revealed that the catheter body was ruptured towards the juncture hub.Microscopic examination confirmed the damage and revealed that the appearance of the rupture is consistent with a pressure related break.Deformation or slight stretching of the catheter body was also noted directly adjacent to the tear, which, in combination with the catheter hole, is consistent with the appearance of over pressuring within the catheter.No damage or anomalies were observed with either of the extension lines.The hole in the catheter body was measured from 30mm to 35mm from the juncture hub.The total length of the catheter body measured 36.60mm, which is not within the specification limits of 55.86cm - 57.77cm per catheter product drawing.This suggests that the customer intentionally trimmed the picc around 19.26cm from the distal end.The catheter outer diameter measured 0.0735", which is within the specification limits of 0.069" - 0.074" per catheter extrusion product drawing.The catheter was functionally tested per the instructions for use (ifu) provided with this kit which instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter extension lines were individually flushed using a lab inventory syringe.The proximal extension line flushed as intended without leaks or blockages observed.The distal extension line was flushed, and a leak was observed from only the ruptured hole.Biological material was observed within the distal pink lumen of the catheter body which had formed an occlusion.An occlusion within the catheter body could contribute to overpressure within the lumen and an increased risk of catheter rupture.A lab inventory pin gage was inserted through the lumens of the returned catheter.When passing through the distal extension line, dried biological material was observed exiting the lumen.This biological material in combination with over pressurization likely contributed to the event.Once the biological material was cleared , the long pin gage could pass through the distal lumen with no resistance.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "the maximum pressure of pressure injector equipment used with the pressure injectable picc may not exceed 300 psi (2068.4 kpa).The maximum pressure injection flow rate ranges from 4 ml/sec to 6 ml/sec.Refer to the product-specific labeling for the maximum pressure injection flow rate for the specific lumen being used for pressure injection." the pressure injection info card states for a 5.5fr x 55cm, 2-lumen picc, the max indicated pressure injection flow rate for the white and pink extension lines is 5 ml/sec or 208 psi during max flow conditions.The report of a ruptured catheter was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the catheter body was ruptured towards the juncture hub.The appearance of the hole is consistent with damage due to over-pressurization within the catheter.During functional testing , an occlusion of biological material was observed within the distal pink lumen of the catheter body.An occlusion within the catheter body could contribute to overpressure within the lumen and an increased risk of catheter rupture.Based on the customer report and the sample received, unintentional use error (occlusion leading to over-pressurization) caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "we ran across a situation today where a picc had a pretty bad extravasation due to a hole in the picc." additional information received states "it sounds like the 'hole' was actually found/developed this morning while giving contrast down in ct.They could see the contrast building up in the arm so terminated procedure.Up until that event this morning, picc was functioning normally." the line was removed.The patient had swelling in there arm; however, the patient's current condition is reported as "fine".

Brand Name
ARROW PI AGBA PICC KIT: 2L 5.5 FR X 55 CM VPS
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21925153
Report Number9680794-2025-00350
Device Sequence Number8623585
Product Code LJS
UDI-Device Identifier10801902215151
UDI-Public(01)10801902215151(11)240812(17)250917(10)33F24D0906(21)
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K112896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/17/2025
Device Catalogue NumberASK-45552-UOI
Device Lot Number33F24D0906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown